Alert archive / California / Wind Advisories in 2010

Wind Advisory 38, NWS San Diego, CA

November 21, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Nov 21, 2010, 7:02 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2010, 7:02 AM PST (15:02 UTC)
Expired
Nov 21, 2010, 6:06 PM PST
In force
11 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WWUS76 KSGX 211502
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
702 AM PST SUN NOV 21 2010

...LOW PRESSURE MOVING THROUGH CALIFORNIA TODAY WILL BRING STRONG
WINDS TO MOUNTAIN AND DESERT AREAS THROUGH THIS EVENING...

.STRONG AND GUSTY WINDS WILL BE DEVELOPING OVER THE MOUNTAINS AND
DESERTS THROUGH THE DAY.

CAZ055-056-212200-
/O.NEW.KSGX.WI.Y.0038.101121T1502Z-101122T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
702 AM PST SUN NOV 21 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT BELOW
6000 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY BELOW 6000 FEET...WHICH IS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

* TIMING: THROUGH THIS EVENING

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS: WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-060>062-212200-
/O.NEW.KSGX.WI.Y.0038.101121T1502Z-101122T0800Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
702 AM PST SUN NOV 21 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

* TIMING: THROUGH THIS EVENING

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH LOCAL GUSTS TO AROUND 55
  MPH.

* VISIBILITY: BRIEFLY BELOW 1/4 MILE IN BLOWING SNOW ABOVE 5000
  FEET. AND REDUCED AT TIME IN BLOWING DUST AND SAND ON THE DESERT 
  FLOOR.

* IMPACTS: WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
2 follow-up statements
644 
WWUS76 KSGX 211914
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1114 AM PST SUN NOV 21 2010

...LOW PRESSURE MOVING THROUGH NORTHERN CALIFORNIA WILL BRING
LOCALLY STRONG WINDS TO THE MOUNTAINS AND DESERTS THROUGH THIS
EVENING...


CAZ055-056-058-060>062-220500-
/O.CON.KSGX.WI.Y.0038.000000T0000Z-101122T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1114 AM PST SUN NOV 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

* TIMING: THROUGH THIS EVENING

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS AROUND 50 MPH.

* VISIBILITY: BRIEFLY BELOW 1/4 MILE IN BLOWING SNOW ABOVE 5000
  FEET AND IN BLOWING DUST AND SAND ON THE DESERT FLOOR.

* IMPACTS: WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
333 
WWUS76 KSGX 220206
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
606 PM PST SUN NOV 21 2010


CAZ055-056-058-060>062-220315-
/O.CAN.KSGX.WI.Y.0038.000000T0000Z-101122T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
606 PM PST SUN NOV 21 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:45 AM PST, 3 hours 17 minutes earlier.

Area forecast discussion, Nov 21, 3:45 AM PST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 AM PST SUN NOV 21 2010

.SYNOPSIS...A LARGE STORM SYSTEM OVER THE WEST WILL BRING PERIODS OF
SHOWERS AND COOL AND LOCALLY WINDY WEATHER INTO TUESDAY. THE
STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS. DRY BUT
CONTINUED COOL WEDNESDAY. WARMER THURSDAY AND FRIDAY UNDER HIGH
PRESSURE WITH OFFSHORE FLOW. A LITTLE COOLER SATURDAY AS ONSHORE
FLOW RETURNS.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

A LARGE STORM SYSTEM OVER THE WEST WILL CONTINUE TO BRING PERIODS OF
SHOWERS AND WINDY CONDITIONS INTO TUESDAY. LOCAL GUSTY SOUTHWEST
WINDS OVER 50 MPH ARE EXPECTED IN THE MOUNTAINS AND DESERTS...
PARTICULARLY THIS MORNING INTO AFTERNOON.

THE 100 MILE WIDE COLD FRONT OF THE SYSTEM IS EXPECTED TO BRING THE
BULK OF THE PRECIPITATION BETWEEN 6 AM AND 2 PM TODAY AS IT MOVES IN
AT ABOUT 25 MPH FROM NW TO SE ACROSS THE AREA. MOST AREAS SHOULD SEE
A FOUR HOUR PERIOD OF MODERATE TO HEAVY RAIN WITH THIS FRONT.
DRIZZLE TO WIDELY SCATTERED LIGHT SHOWERS ARE EXPECTED TONIGHT INTO
TUESDAY. THE FOLLOWING RAINFALL AMOUNTS ARE EXPECTED TO ACCUMULATE
TODAY THROUGH TUESDAY...

 .50-1.50 INCH W OF THE MOUNTAINS.
1.00-1.50 INCH ON THE COASTAL MOUNTAIN SLOPES.
0.10-0.25 INCH IN THE HIGH DESERTS.
0.00-0.10 INCH IN THE LOWER DESERTS.

ALSO...ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED
AT THE HIGHER ELEVATIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY
MOUNTAINS BETWEEN 6000 AND 7000 FT WHERE A WINTER STORM WARNING
REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT. THE HIGHEST PEAKS OF THE
SAN DIEGO MOUNTAINS COULD GET A COUPLE INCHES OF SNOW BY LATE
TONIGHT. THE SNOW LEVEL WILL BE NEAR 5000 FT.

COOL AND DRY NW FLOW SHOULD PREVAIL WEDNESDAY.

MOSTLY CLEAR AND WARMER THURSDAY AND FRIDAY...ESPECIALLY W OF THE
MOUNTAINS...UNDER HIGH PRESSURE WITH OFFSHORE FLOW. THE OFFSHORE
FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS
AND PASSES WITH THE STRONGEST WINDS LIKELY THURSDAY MORNING AND
EARLY AFTERNOON.

ONSHORE FLOW AND LOWERING HEIGHTS SATURDAY FOR COOLING AND A RETURN
OF COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS.

&&

.AVIATION...
211000Z...SCATTERED SHOWERS WILL GRADUALLY TAPER TONIGHT. VIS WILL
BE VARIABLE WITH LOCAL CIGS BELOW 2000 FT AGL AND LOCAL VIS BELOW 3
SM THROUGH 10Z...IMPROVING SLIGHTLY BY SUNRISE. ANOTHER PERIOD OF
RAIN WILL BRING AREAS OF VIS/CIGS AROUND 3 MI/1000-2000 FT AGL
MAINLY BETWEEN 16Z AND 21Z SUNDAY. IN THE MTNS...AREAS OF DENSE FOG
AND TERRAIN OBSCURATIONS WILL CONTINUE THROUGH SUNDAY...AND LOCAL
SFC WIND GUSTS TO 40 KT WILL OCCUR OVER RIDGES AND DESERT SLOPES.
CONDITIONS WILL IMPROVE LATE SUNDAY AFTERNOON WITH MOST CIGS ABOVE
FL030 AND VIS ABOVE 5 MI EXCEPT FOR SOME MTN OBSCURATIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT ABOVE 6000 FEET IN
THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXWSWSGX.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...TS
Hazardous weather outlook, Nov 20, 4:00 PM PST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST SAT NOV 20 2010

CAZ042-043-048-050-055>058-060>062-PZZ750-PZZ775-211200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST SAT NOV 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY THROUGH TONIGHT

A LARGE PACIFIC STORM WILL BRING WET...COOL AND WINDY WEATHER.
WIDESPREAD MODERATE AND LOCALLY HEAVY PRECIPITATION WILL BE POSSIBLE
AT TIMES EARLY. SHOWERS WILL TAPER OFF FROM THE NORTHWEST DURING THE
EVENING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS.
LOCAL DENSE FOG IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PACIFIC STORM WILL CONTINUE TO BRING WET...COOL AND WINDY
WEATHER. SNOW AND WIND WILL MAKE TRAVEL HAZARDOUS IN THE MOUNTAINS
ABOVE 6000 FEET THROUGH SUNDAY NIGHT. A CHANCE OF SHOWERS WILL
CONTINUE INTO TUESDAY. LOCAL DENSE FOG IN THE MOUNTAINS AT TIMES
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.